What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 8, 2:57 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 8, 2:57 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
357 PM EDT Tue Jul 8 2025
.SYNOPSIS...
Hot and humid conditions are expected to continue through this
eveing, with Heat Advisories in effect for much of the area.
The risk for strong to severe thunderstorms and potential Flash
Flooding continues through this afternoon and evening. The
unsettled pattern is expected for the rest of the week, with
scattered to numerous afternoon through late evening
thunderstorms each day. Near average temperatures are expected
later this week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 355 PM EDT Tuesday...
Key Messages:
-Severe Thunderstorm has been issued till 9PM this evening for most
of the area.
- Flood watch has been issued for the Northern Neck and MD Eastern
Shore for the increased risk of potential Flash Flooding.
- Heat Advisory stays in effect until 8pm this evening.
Afternoon weather analysis shows a strong ridge located off the E
coast, with a weak upper trough stretching from the Great Lakes down
to the central Mississippi Valley. The 500mb flow aloft is weak out
of the WSW ~20-25kt. Latest surface analysis shows a slow moving
cold front located over southern NY stretching down across PA and
down the Appalachians mountains. Ahead of the cold front a hot and
humid airmass is in place. Temperatures as of 3PM are in the
lower to middle 90s with dew points in the middle 70s. This is
causing Heat Index values to climb between 105 to 109 across the
majority of the area. The Heat Advisory will remain in effect
until 8pm this evening for all except except western Louisa,
Fluvanna, and the MD/NE NC beaches. For tonight, low
temperatures will drop into the lower to middle 70s inland and
upper 70s along the SE coast.
Scattered to numerous strong to severe thunderstorms are expected
to develop along the high terrain and possible warm sector. As of
3pm satellite imagery is already showing thunderstorms developing
along the Appalachians and Blue Ridge mountains and Piedmont. Ahead
of these thunderstorms, a rich moist and unstable airmass is in
place. Latest meso analysis is showing ML cape values ~2000 J/kg
across the north and 2500-3500 J/kg across the south. In addition to
the ML cape, Dcape values are ~1100 J/kg thanks to the strong low
level lapse rates. Despite the strong instability in place shear
still remains weak. Effective bulk shear remains between 20 to 25
kt across the south and 25 to 30 kt across the north (closer to the
front). However, these values are just high enough to help produce
strong to severe storms. The main threat for this evening is wind
gusts between 60 to 70mph. The hail threat remains low due to the
lack of shear and mid-level lapse rates. The timing of these storms
have not changed much from the last forecast update. storms likely
enter N/NW portions of the area by 4-5 PM. Scattered to perhaps
numerous storms will likely become outflow dominant as they push to
the SE through at least the NW half of the area before gradually
weakening after midnight. The most likely timing for storms is from
4-8 PM from Louisa-Salisbury, and 7-11 PM from the Richmond Metro to
the VA Peninsulas/Eastern Shore.
In addition to the severe threat, these thunderstorms will be
efficient rain producers given deep warm cloud depths and resultant
PWs ~2". While most areas haven't seen a lot of rain in the past 5-6
days and the storms will be moving (albeit slowly)...a quick 2-4" is
likely in a few spots and this could be enough to cause urban/flash
flooding...especially in metro/poor drainage areas. WPC has extended
the Slight Risk for excessive rainfall for all of VA/MD, with a
Marginal Risk for NC. The 12Z HREF continues to target broad 10%
probability of 3" of rain in 3 hrs this evening across the Northern
Neck and MD Eastern Shore. Given these areas saw rain from the
remnants from Chantal and model guidance continues to highlight the
area a Flood Watch has been issued. Will note, there will be a brief
period where the showers and thunderstorms will stop but due to the
high confidence in additional flash flooding tomorrows the Flood
Watch has been extended till 6z Thursday.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 355 PM EDT Tuesday...
Key Messages:
- Numerous thunderstorms are expected during the afternoon through
late evening on both Wednesday and Thursday, with coverage
expected to be fairly widespread over much of the area.
- Although there is a severe threat both days, the main concern with
the storms will be heavy rain/flooding, given that some areas could
see an additional 1-3+" of rain on consecutive days.
Typical July temperatures are expected for Wednesday and Thursday
with highs in the lower 90s and upper 80s. Dew points will be in the
middle 70s but given slightly cooler temperatures than Tuesday we
will be below Heat Advisory criteria with Heat Index values between
100 and 104 Wednesday and middle 90s Thursday. The main concern for
both these days will be strong to severe storms and Flash Flooding.
On Wednesday the upper trough will move over the area. The upper air
flow will continue to be out of the WSW, however, it will be
slightly stronger with winds ~25 kt across the south and 30 to 35 kt
across the north. Instability values will be around the same as
Tuesday with ML cape values ~3000. Dcape values will be between 750-
1000 J/kg. They are slightly weaker due to the weaker low level
lapse rates. Effective Bulk shear will again be ~25 kt just suitable
enough for strong to severe storms. Some of the high-res model
guidance continues to show these storms developing along the
mountains and moving across the Piedmont. The SPC has upgraded to a
slight risk for damaging winds across the north and west of I-95.
While keeping a marginal for the southeast. The risk for severe
storms continue through Thursday as instability values will continue
to be high and another frontal passage approaches from the west.
The biggest and most concerning threat for tomorrow is the risk for
additional Flash Flooding. Latest model guidance continues to show
PWs climbing upwards of 2-2.2". Recent High-res models continue to
show additional rain totals between 1 to 3" across already saturated
areas. There is also the potential that some of these areas could
see high amounts (4") due to the slow motion and more wide spread
convection. If the same areas that see high rain fall totals on
Tuesday see these higher amounts, this could lead to faster Flash
Flooding. The recent 12z HREF has shown a wide spread 10%
probability of 3" of rain in 3 hrs across the I-95 corridor and
west. It also highlights a 30% probability of 3" of rain in 3 hrs
across the RIC metro area north across the Northern Neck and MD
Eastern Shore. With all of the ingredients, model guidance, and
confidence in the forecast a Flood watch has been issued for I-95
corridor and north. This covers the peninsulas and MD Eastern
Shore. The SE has been left out at this time due to the uncertainty,
but depending on latest trends in the model data maybe added in the
future. The risk for potential flash flooding continues Thursday as
the daily risk of thunderstorms continue in an already saturated and
moisture driven environment.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...
Key Message:
- Staying seasonably warm and humid through the weekend with mainly
afternoon/evening storm chances persisting.
The seasonable yet unsettled July weather pattern continues through
the end of the week and into the weekend. An upper ridge to the
southeast and decently fast zonal flow aloft will move across the
northern United States and southern Canada. An upper level
disturbance will track over the local area with WSW flow aloft. This
will result in typical diurnal showers and thunderstorms each day
through the end of the weekend. The good news is the storm coverage
will be less this weekend than it is expected to be on Friday. Exact
details are difficult at this time to pinpoint this far out, the
main concern with any storms will likely be localized flash flooding
given the rain expected from today through Friday and continued weak
flow aloft. Highs each day will be around seasonal averages for this
time of year (upper 80s/around 90F).
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 145 PM EDT Tuesday...
Mainly dry and VFR as of 18z across the local area. CU is slowly
developing with building instability this afternoon and cloud
bases should hover around 3-5k ft. Scattered tstms develop NW
of the terminals this aftn ahead of a weak cold front before
pushing toward the area this evening. Additionally, a few
isolated storms could develop along sea breeze boundaries closer
to the coast later this afternoon. Otherwise, tstms will likely
make it RIC/SBY late this evening/early tonight, perhaps inching
further southward toward PHF/ORF near 06z. The severe wx threat
would be much lower at this time, however. The most likely time
for convection at the terminals is 22-04z. Have adjusted
earlier PROB30 groups at RIC and SBY to TEMPO groups given
anticipated higher coverage/duration, with PROB30 groups at ORF
and ECG for early Wednesday morning. Any tstm will be capable of
producing brief LIFR VSBYs in +RA along with variable gusty
winds of 30+ knots. Dry/VFR after 08z Wed with a slight chc of
a shower/tstm near the coast. Lastly, guidance is hinting at
some patchy fog and MVFR CIGs potentially developing in the wake
of the convection over the Piedmont late tonight, perhaps
inching close to RIC.
Outlook: Mainly VFR outside of storms from Wed-Fri. Scattered
to numerous afternoon-late evening tstms are expected each day,
along with some early morning ground fog/stratus.
&&
.MARINE...
As of 355 PM EDT Tuesday...
Key Messages:
- Strong to severe storms possible late this afternoon into this
evening across the northern waters where a Severe Thunderstorm Watch
is in effect.
- Southerly winds will increase late this afternoon into this
evening with a few gusts to 20 kt in the bay and 25 kt over the
ocean.
- Another round of gusty southerly winds expected again on Wed
afternoon/evening, along with possible strong to severe storms.
Showers and thunderstorms will increase in coverage late this
afternoon and into this evening ahead of a cold front well northwest
of the area. Some of the storms could be severe, especailly across
the northern waters. Meanwhile, the pressure gradient will tighten
across the area this afternoon into this evening which will allow
for some gusty south winds into this evening. Guidance is not in
great agreement in the winds tonight but the consensus is around 15
kt over the bay and 15 to 20 kt over the ocean. Will not issue a SCA
but conditions will be a little choppy especailly over the bay.
Winds decrease tonight, but then increase again on Wednesday as
another round of showers and storms impact the waters. Again, some
of these could be strong to severe as they move through. Beyond
tomorrow, expect relatively benign conditions across the waters for
the remainder of the week.
Seas generally 3 to 4 feet late this afternoon into tonight over the
coastal waters, then subsiding to 2 to 3 feet by tomorrow morning.
Seas then building again to 3 to locally 5 feet by Wed evening as
the south winds increase once again. Seas then falling to around 2-3
feet by Thursday and into the weekend. Waves over the bay 2 to 3
feet tonight then falling to 1 to 2 ft Wed AM, before building again
to 2 to 3 ft by tomorrow evening. Waves mostly 2 feet or less Thu
through the end of the week.
The moderate risk of rip currents remain in effect today, with low
rip currents expected Wed and Thu.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT this evening for MDZ021>024.
Flood Watch through late Wednesday night for MDZ021>025.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
030>032.
VA...Heat Advisory until 8 PM EDT this evening for VAZ060>062-
064>069-075>090-092-093-095>100-510>525.
Flood Watch through late Wednesday night for VAZ064-075>078-
084>086-517>522.
Flood Watch from Wednesday afternoon through late Wednesday
night for VAZ048-060>062-065>069-079>083-087>090-509>516-
523.
MARINE...None.
&&
SYNOPSIS...ERI/HET
NEAR TERM...HET
SHORT TERM...HET
LONG TERM...ERI/HET
AVIATION...ERI/SW
MARINE...MRDHazardous weather outlook, Jul 8, 3:06 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
406 PM EDT Tue Jul 8 2025
NCZ012>017-030>032-VAZ092-093-095>097-524-092015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Newport News-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ098-092015-
Virginia Beach-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
MODERATE RIP CURRENT RISK.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-100-092015-
Accomack-Northampton-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
MODERATE RIP CURRENT RISK.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ525-092015-
Hampton/Poquoson-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-092015-
Eastern Currituck-
406 PM EDT Tue Jul 8 2025
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ064-075>078-084>086-517>522-092015-
Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland-
Richmond-Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ060>062-066>069-080>083-089-090-510>516-523-092015-
Prince Edward-Cumberland-Goochland-Lunenburg-Nottoway-Amelia-
Powhatan-Dinwiddie-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Surry-James City-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Isolated to scattered severe thunderstorms are possible today...
mainly
from the late afternoon through late evening hours. The main threat
will be damaging winds. Localized flooding is also possible...mainly
in urban and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-509-092015-
Fluvanna-Western Louisa-
406 PM EDT Tue Jul 8 2025
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Isolated to scattered severe thunderstorms are possible today...
mainly
from the late afternoon through late evening hours. The main threat
will be damaging winds. Localized flooding is also possible...mainly
in urban and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-092015-
Maryland Beaches-
406 PM EDT Tue Jul 8 2025
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
MODERATE RIP CURRENT RISK.
Flood Watch.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ065-079-087-088-092015-
Mecklenburg-Brunswick-Greensville-Sussex-
406 PM EDT Tue Jul 8 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated severe thunderstorms are possible from the late afternoon
through late evening hours. The main threat will be damaging winds.
Localized flooding is also possible...mainly in urban and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Scattered showers and storms are possible each day from Wednesday
through
Friday. Locally heavy rainfall and isolated instances of flash
flooding are possible each day. A few storms could also become
strong
to severe each day, with damaging wind gusts as the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 3:55 PM EST, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
455 PM EDT Tue Jul 8 2025
VAZ080-081-088-089-082145-
Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
455 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PRINCE GEORGE...
NORTHERN SUSSEX...SOUTHEASTERN DINWIDDIE AND WEST CENTRAL SURRY
COUNTIES THROUGH 545 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stony Creek, or 12 miles southeast of Dinwiddie, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Stony Creek around 500 PM EDT.
Other locations impacted by this storm include Owens, Newville,
Templeton, Booker, Reams, Prince George Golf, and Huske.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Virginia.
&&
LAT...LON 3723 7721 3699 7698 3682 7747 3686 7746
3686 7748 3704 7752
TIME...MOT...LOC 2055Z 243DEG 13KT 3695 7741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HETSpecial weather statement, Jul 8, 4:06 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
506 PM EDT Tue Jul 8 2025
VAZ077-082130-
Northumberland VA-
506 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NORTHUMBERLAND
COUNTY THROUGH 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fair Port, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Frequent cloud to ground lightning
strikes.
This strong thunderstorm will be near...
Fair Port around 510 PM EDT.
Other locations impacted by this storm include Reedville, Lilian, and
Fleeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern Virginia.
&&
LAT...LON 3789 7624 3789 7619 3777 7624 3775 7628
3782 7638 3792 7627
TIME...MOT...LOC 2106Z 240DEG 16KT 3782 7629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Jul 8, 4:46 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Tue Jul 8 2025
MDZ021-022-082230-
Dorchester MD-Wicomico MD-
546 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WICOMICO AND
NORTHEASTERN DORCHESTER COUNTIES THROUGH 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Cambridge, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Vienna around 605 PM EDT.
Sharptown around 620 PM EDT.
Other locations impacted by this storm include Galestown, Mardela
Springs, Brookview, Eldorado, East New Market, Bucktown, and
Linkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Maryland.
&&
LAT...LON 3864 7571 3846 7569 3837 7599 3852 7610
3856 7603 3855 7602 3857 7601 3856 7601
3858 7600 3867 7581 3868 7580 3868 7578
3869 7576
TIME...MOT...LOC 2146Z 240DEG 24KT 3844 7604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WrayNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284652, 1284655, 1284659, 1284660, 1284662, 1284663, 1284667, 1284669, 1284671, 1284674, 1284677, 1284679, 1284680.